Thunderstorm Wind, Forest
- When
- May 20, 8:15 PM EST
- Where
- Forest County, Cooksburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.333, -79.217
Numerous trees down in Cooks Forest State Park.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 20, 1:58 PM EST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT THU MAY 20 2004 .DISCUSSION... MDLS CONT TO SAG CDFNT SEWD INTO NWRN PA BY LATE TNGT AND STRETCH IT E/W ACRS OUR CWA DURG FRI. THIS BNDRY AS WELL AS ANY OLD OUTFLOW BNDRYS FM PREV CONVECTION SHUD HELP KEEP SCT TSTMS GOING PAST SUNSET TNGT. WL GO WITH CHC POPS ALL ZNS TNGT...WITH HIEST VALUES ARND 50 PCT NORTHWEST PTN CWA LTR TNGT. ON FRI WL KEEP HI CHC POPS ALL ZNS. NOT PLANNING TO PLAY UP WORDING FOR HVY RNFL OR SVR POTENTIAL AT THIS PT FOR LATE FRI...BUT PW VALUES WL RMN HI THRU THE DAY WITH CAPES ARND 2000 BY FRI EVE. BEST CHC OF ANY RELATIVELY DRY WX WL BE SAT INTO SAT NGT AFT FNTL BNDRY PULLS WELL TO N OF CWA ONCE AGN. PLAN TO GO WITH DRY (20 PCT) POPS SAT AND SAT NGT MOST AREAS...THEN JUST SML CHC POPS ON SUN. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 64 82 65 84 / 40 50 40 20 WHEELING, WV 64 82 65 85 / 40 50 40 20 MORGANTOWN, WV 63 82 64 84 / 40 50 30 20 ZANESVILLE, OH 67 85 65 87 / 50 40 30 20 NEW PHILADELPHIA, OH 64 82 65 85 / 40 40 40 20 FRANKLIN, PA 62 78 64 82 / 50 50 40 30 DUBOIS, PA 61 77 64 82 / 50 50 40 20 LATROBE, PA 62 80 65 83 / 40 50 30 20 BUTLER, PA 63 80 65 84 / 50 50 40 20 INDIANA, PA 62 79 65 83 / 40 50 30 20 OAKLAND, MD 61 80 63 82 / 40 50 30 30 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 502 AM EDT THU MAY 20 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-200901- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 502 AM EDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING ACROSS THE AREA...BUT MAINLY OVER EAST CENTRAL OHIO...THE WEST VIRGINIA PANHANDLE AND NORTHWESTERN PENNSYLVANIA. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE AREA ON FRIDAY. THE PRIMARY THREAT WILL AGAIN BE FROM HAIL AND DAMAGING WIND GUSTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 727 PM EDT THU MAY 20 2004 PAZ008-210051- VENANGO PA- 727 PM EDT THU MAY 20 2004 ...RAPIDLY DEVELOPING STORMS APPROACHING... RAPIDLY DEVELOPING STORMS WILL MOVE ACROSS THE NORTHERN PART OF THE COUNTY THROUGH 9 PM. THESE STORMS WILL LIKELY PRODUCE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS BETWEEN 30 AND 40 MPH. THE MOST INTENSE STORMS WILL MOVE NORTH OF COOPERSTOWN...AND NEAR TITUSVILLE AND PLEASANTVILLE. RESIDENTS SHOULD PAY ATTENTION FOR RAPIDLY DETERIORATING WEATHER. UPDATES AND A WARNING MAY BE NECESSARY IF THE STORMS INTENSIFY FURTHER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
848 PM EDT THU MAY 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0843 PM BLIZZARD 7 NNW OIL CITY 41.52N 79.76W
05/20/2004 VENANGO PA FIRE DEPT/RESCUE
SEVERAL TREES BLOWN DOWN NEAR CHERRY TREE PA.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 PM EDT THU MAY 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 7 NNW OIL CITY 41.52N 79.76W
05/20/2004 VENANGO PA FIRE DEPT/RESCUE
SEVERAL TREES BLOWN DOWN NEAR CHERRY TREE PA.
&&The State College radar (KCCX), 111 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down in Cooks Forest State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398766.